Medical Questions > Conditions and Diseases > Ear, Nose and Throat Disorders Forum

Swollen throat from Creatine?

Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
Hi. I'm currently attending the Gym alot and I've bought some weight gainers and creatine to help me gain the weight I need to build muscles. The first one is a protein shake called Gainer Pro, from Star Nutrition. And the other one is Creatine Monohydrate, also from Star Nutrition.

Here's my problem. I have been taking the creatine for the starting phase ( 4 times a day for a week) and I just finished my first week after that (1 time in the morning for 90 days). It has gone great but this morning I woke up with a swollen throat, it is a little bit sore but it barely affects me. I've been surfing around looking for possible connections to creatine and I've read at several sites that the Creatine drains the body from water and you need to drink alot more when taking creatine to keep the body in order. Or else your throat (For instance) can swell. I tought it was my tonsils at first, but I cannot see any infection marks on them and it feels like it's further towards my chin area where it's swollen.

The swelling went away for a couple of hours when I was at the gym.. and maybe this is because there I drank water..but now that I'm back home again they are abit swollen again..


Please help!

Sincerely, Sebastian
Did you find this post helpful?
|

replied March 30th, 2010
Temple area swelling due to creatine?
I'm 58 years old, healthy male. I took Creatine for the first time ever yesterday -- I believe it was 6 grams. Today, the area around both of my temples was noticeably swollen. Kind of scary. I've never had any part of my head swell up before. It can't be just a coincidence that I tried creatine so recently.
|
Did you find this post helpful?

replied January 1st, 2013
creating and throat
I had a similar problem last year. I bought creatine from stop and shop and the moment I took it I started to feel itching and tightness in my throa and cold like symptoms later on. I didn't take it again for a week, then I thought it might be coincident let's take it again. The second time I took it I had ever worse reaction. I got severly sick. I had really bad cough and fever, I ended up in ER. Later I went to pulmonary and he checked my lungs, did asthma test and even CT scan of lungs, every thing came out fine. It's been over an year now, my cough has reduce a lot, but not gone completely. I have been having pain and tenderness around thyroid area for last few weeks. I never got my throat check and we were focusing on lungs for my cough. I read side effects of creatine on throat on internet and I think this is what caused damaged my thoad and my doctor doing tests on my lungs all the time, ignoring throat. I have an appointment with ENT next week, but I am pretty sure creatine damaged my throad.
|
Did you find this post helpful?